RA & Osteonecrosis??

I was diagnoised with RA two & half years ago but wasnt happy with my consultant so changed last April he sent me to see a foot surgeon staight away after seeing my xrays the foot surgeon sent me for MRI scans when I saw him last November for the results he said I needed an operation on my left foot as I have osteonecrosis where the blood supply hadnt got through to my bones & they were damaged. I had the op in March. I still have pain in my feet & cant walk far but he says I have to let the bones recover, should be by Sept.

Does anyone know if RA & Osteonecrosis the same thing or connected??

I have been prescribed steroids, injections Hydroquinine & am now on 15 mg of Methotrexate.

I see my RA consultant in July & will have a few of questions to ask him as no one seems to know what is really wrong with me.

I think this was caused by Amloidopin I took for 10 weeks for high blood pressure,then my feet started burning & with 2 weeks my feet were so swollen I couldnt put my weight on my left foot at all or get a pair of shoes on.

Has anyone any ideas on this??

Thanks

Sandy

5 Replies

oldestnewest
  • I am so sorry to hear what you have been going through, it's sounds horrid. You have taught me something new as I had never heard of the condition that you have, But from what I have read(which is very little) I think the treatment depends on the cause. Trauma , diseases such as diabetis and gout are common causes. Gout is common with RA, is this a possibility for you? I do hope you are getting the treatment you deserve now and the proper pain relief . I wish you well.

    I am sorry I can't help but please keep in touch. Take care x

  • Hi Hobbles, no I havent got gout or diabetes. I was 100% healthy before I took the blood pressure tablets. But the GPs & Consultants disagree that it was the tablets. The 1st RA consultant said it was then changed his mind when my GP spoke to him.

    Thanks for replying

    Sandy

  • I really feel for you, getting a second opinion is the right thing for you, what a complete nightmare your rheumy dr was, so sorry I can't help.

    Take care xxx

  • hi sandyb, how painful , like you i also take a similar meds, steroids, oral hydroq and mtx, also 2 differant blood pres meds , [which i only needed since being on other meds] i also have a very sore foot and also developed excema, [sorry cant spell it] on legs, which also i use a steroid cream on, so i am sorry but i cant realy help you , but would be very interested to find out what it could be, take care, sue x

  • Hi, I have had to take BP meds since taking all these painkillers and MTX. One thing does seem to lead to another, and all for the sake of getting pain free! Difficult one for all including the 'professionals' I am still getting pain in my thigh since starting on BP meds but the dr says take painkillers! on the up side I wrote a letter which she has responded to asking the cons to bring his appt forward.

You may also like...